MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS, INC. 1818910  SUMMIT POR TAPER SZ9 STD OFF; SUMMIT HIP STEM : HIP FEMORAL STEM

DEPUY ORTHOPAEDICS, INC. 1818910  SUMMIT POR TAPER SZ9 STD OFF; SUMMIT HIP STEM : HIP FEMORAL STEM
Catalog Number 157001165
Medical Device Problem Code Biocompatibility (2886)
Health Effect - Clinical Codes Pain (1994); Tissue Damage (2104); Discomfort (2330); Test Result (2695)
Date of Event 04/02/2012
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Patient was revised due to concerns about metal wear.Doi: (b)(6) 2008; dor: (b)(6) 2012; (right hip).Update 06/5/2012- complaint was re-opened because patient demographics, medical records, and x-rays were received.Operative notes made mention patient is bilateral.Notes contain both right hip and left hip sticker sheets.Update: 8/31/2012 - litigation papers were received.There is no new information that would change the outcome of the investigation.Litigation alleges the patient suffered from severe pain and discomfort.Update: 12/12/2012 pfs was received from legal, medical records were received from legal.There is no new information that would change the existing mdr decision.Records are available for further review.Update ad 29 jun 2018: (b)(4) has been re-opened under (b)(4) due to the receipt of ppf and sticker sheets.Ppf alleges metal wear, metallosis and elevated metal ions.Added stem, lawyer, law firm, revision hospital and expiration date for head and liner.Doi: (b)(6) 2008; dor: (b)(6) 2012; ( right hip).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint # (b)(4).No device associated with this report was received for examination.A worldwide complaint database search found no other reported incident(s) against the provided product/lot combination(s) since release for distribution.Based on previous investigations this complication of joint replacement is unlikely to have been the result of a device failing to meet required specifications.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Corrective action was not indicated.Device history lot = null.Device history batch = null.Device history review = null.If information is obtained that was not available for the initial medwatch , a follow-up medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SUMMIT POR TAPER SZ9 STD OFF
Common Device Name
SUMMIT HIP STEM : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS, INC. 1818910 
700 orthopaedic drive
warsaw IN 46582 0988
MDR Report Key8394124
Report Number1818910-2019-86502
Device Sequence Number13502312
Product Code LPH
UDI-Device Identifier10603295059400
UDI-Public10603295059400
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K001991
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/01/2018
Device Catalogue Number157001165
Device Lot NumberCB7FM1000
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/21/2019
Supplement Date Received by Manufacturer04/30/2019
Initial Report FDA Received Date03/06/2019
Supplement Report FDA Received Date04/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient Weight93